Arkansas, 2013Damaging Winds in Arkansas, September 2, 2013
September 2, 2013 · NWS SHV · 2 events in 1 county or zone
Peak afternoon heating and a cold frontal boundary were all the ingredients needed for strong to severe thunderstorms across portions of Sevier County, Arkansas. These storms produced damaging downburst winds which downed trees and powerlines across portions of the county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Peak afternoon heating and a cold frontal boundary were all the ingredients needed for strong to severe thunderstorms across portions of Sevier County, Arkansas. These storms produced damaging downburst winds which downed trees and powerlines across portions of the county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 2, 3:13 PM CST, 7 minutes earlier.
Area forecast discussion, Sep 2, 3:13 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
413 PM CDT MON SEP 2 2013
.DISCUSSION...
AT 2040Z...COLD FRONT WAS ROUGHLY MARKED BY A CU FIELD EXTENDING
FROM WRN N TX...INTO SE OK...TO THE BOOTHEEL OF MO. SCT CONVECTION
HAS BEGUN TO DEVELOP AHEAD OF THE FRONT NORTH OF THE I-30
CORRIDOR. FARTHER SOUTH...CONVECTION HAS DEVELOPED ALONG OLD
OUTFLOW BOUNDARIES FROM DEEP E TX NEWD TOWARDS KMLU. CLOUD COVER
ACROSS THE CNTRL PORTIONS OF THE CWA HAVE RESULTED IN A VARIATION
OF TEMPS...RANGING ANYWHERE FROM THE UPPER 80S TO UPPER 90S.
MESOANALYSIS SUGGESTS CAPE VALUES ARE BETWEEN 1500-2500 J/KG. BOTH
AREAS OF TSTMS SHOULD INCREASE IN COVERAGE...ESPECIALLY ALONG THE
COLD FRONT. ONE OR TWO SEVERE STORMS WILL BE POSSIBLE THIS EVENING
IN THE FORM OF A DAMAGING WIND THREAT FROM DOWNBURSTS OR BOWING
CLUSTERS. 12Z KSHV SOUNDING INDICATED PW VALUES OVER 2 INCHES AS
WELL AS VERY WEAK STEERING FLOW ALOFT. THIS COULD LEAD TO A
LOCALIZED FLASH FLOODING THREAT WITH THE STRONGEST STORMS.
CONVECTIVE COVERAGE/INTENSITY SHOULD GRADUALLY DIMINISH AFTER
SUNSET BUT SOME SHWRS/TSTMS WILL PERSIST AS THE FRONT PROGRESSES SWD.
COLD FRONT IS EXPECTED TO BECOME QUASI-STATIONARY NEAR THE I-20
CORRIDOR BY TUESDAY MORNING. THUS...ANY CONVECTION ON TUESDAY
SHOULD BE CONFINED TO THE SRN HALF OF THE CWA. ANOTHER WEAK UPPER
DISTURBANCE IN THE NLY FLOW ALOFT SHOULD HELP PUSH THE FRONT SOUTH
OF THE CWA BY LATE TUESDAY NIGHT/EARLY WEDNESDAY MORNING WHERE IT
WILL STALL AGAIN AND BECOME RATHER DIFFUSE. SFC HIGH WILL BUILD IN
FROM THE NE IN THE WAKE OF THE FRONT AND SHOULD USHER IN SOME
SLIGHTLY COOLER AND DRIER AIR. THIS SHOULD KEEP TEMPS BELOW THE
CENTURY MARK FOR MOST OF THE EXTENDED PERIODS. AFTERNOON HIGHS
ACROSS E TX WILL GRADUALLY CREEP INTO THE UPPER 90S BY THE END OF
THE WORK WEEK BUT THE RAINFALL AND THE SLIGHTLY COOLER SFC HIGH
SHOULD KEEP TEMPS JUST BELOW 100 DEGREES F.
NO SIGNIFICANT CHANCES FOR RAIN ARE EXPECTED BEYOND TUESDAY.
MEDIUM RANGE MODELS NOW BRING THE CENTER OF THE UPPER RIDGE BACK
OVER SRN PLAINS/OZARKS BY EARLY NEXT WEEK. THE BEST HOPE FOR ANY
RAINFALL DURING THE EXTENDED PERIODS WILL LIKELY BE IN THE FORM OF
DIURNALLY DRIVEN CONVECTION FROM ANY SEA-BREEZE INFLUENCE ACROSS
DEEP E TX/CNTRL LA. /09/
&&
.AVIATION...
MVFR FLIGHT CATEGORIES...DUE CEILING AND VISIBILITY RESTRICTIONS...
LIKELY IN AND NEAR SHOWERS AND ISOLATED THUNDERSTORMS MOVING
SOUTHEAST ACROSS THE SOUTHERN PARTS OF EAST TEXAS AND ACROSS LOWER
NORTHWEST AND NORTH CENTRAL LOUISIANA ASSOCIATED WITH OUTFLOW FROM
MORNING ACTIVITY...AND ACROSS PARTS OF SOUTHEAST OKLAHOMA INTO
SOUTHWEST ARKANSAS NEAR THE SLOW MOVING COLD FRONT ADVANCING SOUTH
EVER SO SLOWLY. IN HEAVY DOWNPOURS...IFR FLIGHT CONDITIONS WILL
OCCUR BRIEFLY. A LARGE MIDDLE LEVEL CLOUD DECK...BETWEEN 8 KFT TO 12
KFT...ABOVE THE LOWER CLOUDS AND CEILINGS. WILL INCLUDE MENTION OF
VCSH AND VCTS IN TERMINALS WHERE CONVECTION MAY DEVELOP AND SPREAD
AND TEMPO IN THUNDERSTORMS WHERE MORE OBVIOUS. MVFR/IFR FLIGHT
CATEGORIES POSSIBLE BETWEEN 03/09 UTC TO 03/16 UTC ON TUESDAY
ALONG AND NEAR THE COLD FRONT. WINDS VARIABLE 5 TO 10 MPH...MORE
GUSTY NEAR STORMS...AND BECOMING NORTHERLY IN WAKE OF SURFACE
BOUNDARY LATE TONIGHT INTO TUESDAY. /06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 96 73 95 71 95 / 30 30 20 10 10
MLU 96 72 95 68 95 / 30 30 20 10 10
DEQ 94 65 95 64 95 / 30 20 10 10 10
TXK 94 70 95 67 95 / 30 30 10 10 10
ELD 94 70 94 66 94 / 30 30 10 10 10
TYR 95 73 96 73 96 / 40 30 10 10 10
GGG 95 73 96 72 95 / 30 30 20 10 10
LFK 98 73 95 72 96 / 20 30 20 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
09/06
Hazardous weather outlook, Sep 2, 11:13 AM CST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1213 PM CDT MON SEP 2 2013
ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>151-031100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-
BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-
GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
1213 PM CDT MON SEP 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP NEAR THE
INTERSTATE 30 CORRIDOR LATER THIS AFTERNOON. ONE OR TWO ISOLATED
STORMS COULD BECOME SEVERE WITH A THREAT FOR DAMAGING WINDS.
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.
THEREFORE...LOCALIZED FLOODING COULD OCCUR...ESPECIALLY IF SLOW
MOVING STORMS OCCUR IN AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON TUESDAY AS THE
COLD FRONT CONTINUES TO SLOWLY MOVE SOUTH ACROSS THE REGION. THE
GREATEST CHANCES FOR THUNDERSTORMS WILL GENERALLY BE SOUTH OF
INTERSTATE 20. A FEW STORMS COULD PRODUCE GUSTY WINDS AND HEAVY RAINFALL.
AFTER A PERIOD OF DRY WEATHER...A SLIGHT CHANCE FOR THUNDERSTORMS
WILL RETURN SATURDAY AND SUNDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE EXPECTED ISOLATED NATURE OF ANY SEVERE
WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
LAZ017>022-TXZ152-153-165>167-031100-
SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES-
SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1213 PM CDT MON SEP 2 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE
THIS AFTERNOON THROUGH TONIGHT AS A COLD FRONT BEGINS TO MOVE
ACROSS THE AREA. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS
AND HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM CHANCES WILL CONTINUE FOR MUCH OF TUESDAY AS THE
FRONT SLOWLY MOVES SOUTH. THE STRONGER STORMS COULD PRODUCE GUSTY WINDS.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALMOST EVERY AFTERNOON
FROM WEDNESDAY THROUGH SUNDAY. HOWEVER...ORGANIZED HAZARDOUS
WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
09
In the hours before
Local storm report, Sep 2, 10:08 AM CST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1108 AM CDT MON SEP 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD LONGVIEW 32.52N 94.76W
09/02/2013 GREGG TX BROADCAST MEDIA
ROADS CLOSED DUE TO FLOODING IN LONGVIEW. CARS STALLED
IN HIGH WATER.
&&
EVENT NUMBER SHV1300344
09Special weather statement, Sep 2, 1:38 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
238 PM CDT MON SEP 2 2013
LAZ005-006-014-022030-
LINCOLN-OUACHITA-UNION-
238 PM CDT MON SEP 2 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
UNION...OUACHITA AND LINCOLN...
INCLUDING THE FOLLOWING LOCATIONS...
BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...MONROE AND WEST MONROE...
AT 228 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DOWNSVILLE...AS WELL AS OTHERS
THAT MAY BECOME AS STRONG NEAR FOLKSVILLE AND JUST SOUTHWEST OF
DARBONNE...MOVING SOUTHEAST AROUND 15 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE DUE TO
THE SLOWER MOVEMENT WHICH CAN PRODUCE AMOUNTS OF ONE TO TWO INCHES
IN A SHORT PERIOD OF TIME...AFFECTING LOW LYING AND POOR DRAINAGE
AREAS.
06Thunderstorm Wind, Sevier
- When
- September 2, 3:20 PM CST
- Where
- Sevier County, 1.34 mi ESE of De Queen/Sevier Co A
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.040, -94.380
Several trees were downed in and just west of De Queen, Arkansas.
Thunderstorm Wind, Sevier
- When
- September 2, 4:00 PM CST
- Where
- Sevier County, 1.8 mi SE of Oak Grove
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.860, -94.110
Trees were downed north of Ben Lomond or near the community of Oak Grove.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strikes in Florida, September 2, 20131 death · 2 injured · $2.0 million · 4 events
- Flash Flooding and Flooding in Rhode Island, September 2, 2013$1.6 million · 4 events
- Hail and Damaging Winds in New York, September 2, 2013$385,000 · 1.75 in hail · 33 events
- Flash Flooding in Pennsylvania, September 2, 2013$250,000 · 4 events
- Flash Flood and Damaging Winds in Alabama, September 2, 2013$240,000 · 52 kt wind · 4 events
- Flash Flooding in Pennsylvania, September 2, 2013$215,000 · 2 events
- Hail and Damaging Winds in New York, September 2, 20131 injured · $35,000 · 2 in hail · 28 events
- Flash Flooding and Flooding in New Jersey, September 2 to 3, 2013$75,000 · 6 events
- Damaging Wind in Oklahoma, September 2, 2013$50,000 · 60 kt wind · 1 event
- Flash Flood in New Mexico, September 2 to 3, 2013$35,000 · 1 event
- Damaging Wind in West Virginia, September 2, 2013$30,000 · 50 kt wind · 1 event
- Hail and Damaging Wind in Ohio, September 2, 2013$25,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466146, 466147.